Sep 1, 2000
I am a 28 year old heterosexual married male in healthy condition, except I was told that I have geographic tongue by my oral surgeon. I understand that this condition is not serious nor contagious, but it has been about 6 months without end. Steroid rinse has not worked. I don't understand how "there is nothing wrong", but the geographic tongue will not cease. Should I have my blood tested by some type of specialist? Any suggestions? I just want it to go away and stay away.
Response from Dr. Reznik
Usually the topical corticosteroid will normally take care of your problem with geographic tongue. However, if you do not remove the source, then it will not clear up until it has ran its normal course of duration which can last from a few weeks to a couple of months. Also, the choice of topical steroids may make a difference. At the Oral Health Center of Grady Health System, we use Decadron elixir or Celestone syrup.
What you need to look at is have you had any increased stress in your life lately, if so then change it if you can to take it back to the level that it once was prior to geographic tongue. Also, you could be having a response to some food in your diet. Watch the types of food that you have taken in and see if it has changed in the last six months. With the brushing of the tongue, have you changed your tooth paste in the past six months, if so then this could go along with the food irritant issue. Furthermore, be sure to brush your tongue to keep the fungal and bacterial amounts down. Do this gently though, you do not need to irritate it any more. So, if you have changed your tooth paste, go back to the tooth paste that you were using.
Dr. Tony Long for Dr. Reznik
Oral sex between two women
GAY ORAL SEX AND DISEASES
- How Long Does It Take To See Symptoms Of Hiv?
- If You Are Hiv Positive Are You Able To Get Disability Benefits?
- Can You Get Hbv Or Hiv From Puncture Wounds Or Broken Skin?
- Can Hiv Positive Person Get The Shingles Vaccination?
- Does Hiv Affect Your Lips?
- How Long Does It Take For Aids Symptoms To Appear?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.